MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number H749394672000
Medical Device Problem Codes Difficult or Delayed Activation (2577); Material Integrity Problem (2978)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombosis occurred.A 1.75mm rotapro, 2.00mm rotapro and a rotapro console were selected for use.During the preparation, the 2.00mm burr would not turn on.The gas and connection were checked.Then used a 1.75mm burr, but the issue persisted.The physician commented that the patient acquired a thrombosis while troubleshooting the device.They had to do thrombectomy with penumbra.The procedure was completed with another burr.Upon investigation it appeared that the console electrical piece no longer aligned to allow connection between burr and the console.No further patient complications were reported and expected patient to fully recover.
 
Additional Manufacturer Narrative
B5 describe event or problem: corrected.H6 device codes: corrected.
 
Event or Problem Description
It was reported that thrombosis occurred.A 1.75mm rotapro, 2.00mm rotapro and a rotapro console were selected for use.During the preparation, the 2.00mm burr would not turn on.The gas and connection were checked.Then used a 1.75mm burr, but the issue persisted.The physician commented that the patient acquired a thrombosis while troubleshooting the device.They had to do thrombectomy with penumbra.The procedure was completed with another burr.Upon investigation it appeared that the console electrical piece no longer aligned to allow connection between burr and the console.No further patient complications were reported and expected patient to fully recover.It was further reported that the procedure was completed with an alternative method.
 
Additional Manufacturer Narrative
B5 describe event or problem: corrected.H6 device codes: corrected.Device evaluated by manufacturer: the device was returned for analysis.Visual inspection of the device found no damage or irregularity.After destructive testing was performed, it was found that the shutter was damaged.Shutter damage could lead to fiberoptic interference.During analysis, the dynaglide mode change button, the dynaglide momentary on button, and the ablation button were tested and found to respond when pressed with no resistance or issues.The rotapro advancer was connected to the rotapro control console system.The device stalled and would not run.In order to determine the reason for the device stall, the advancer was dismantled and the components inside the advancer were inspected.Product analysis did not confirm the reported event, as the dynaglide mode change button, the dynaglide momentary on button, and the ablation button were tested and found to respond when pressed with no resistance or issues.
 
Event or Problem Description

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20695699
Report Number2124215-2024-69632
Device Sequence Number6489311
Product Code MCX
UDI-Device Identifier08714729999591
UDI-Public08714729999591
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2024
Device Model NumberH749394672000
Device Catalogue NumberH749394672000
Device Lot Number0030543539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer12/10/2024
12/12/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/12/2024
01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown